Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Mar 18, 2021, 3:32 PM EDT for Scioto County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2021, 3:32 PM EDT (19:32 UTC)
- Expired
- Mar 18, 2021, 4:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
County Scioto County, OH
The radar
The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WWUS81 KILN 181932 SPSILN Special Weather Statement National Weather Service Wilmington OH 332 PM EDT Thu Mar 18 2021 OHZ081-088-182000- Scioto OH-Adams OH- 332 PM EDT Thu Mar 18 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ADAMS AND NORTHWESTERN SCIOTO COUNTIES UNTIL 400 PM EDT... At 332 PM EDT, radar indicated a strong thunderstorm 9 miles northeast of Rome, moving east at 35 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Locations impacted include... Portsmouth, Rosemount, Blue Creek, Otway, Lombardsville, Mcdermott, Bear Creek, West Portsmouth, Wamsley, Cedar Mills and Turkey Creek Lake. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3871 8335 3883 8340 3896 8308 3875 8295 TIME...MOT...LOC 1932Z 250DEG 30KT 3878 8330 $$ Campbell
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Mar 18, 1:37 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 18, 1:37 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
137 PM EDT Thu Mar 18 2021
.SYNOPSIS...
A low pressure system will move across the area today bringing
with it the potential for some heavy rain and severe weather.
Winds will pick up through the day today and remain gusty
through Friday. High pressure and dry conditions will be present
for the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Morning update (946 AM)... Large expansive low continues to
move into the Ohio Valley with morning water vapor imagery
indicating the center to be where the Ohio and Mississippi
Rivers meet. To the east, an impressive dry slot has pushed as
far north as the Ohio River. With the dry slot moving in,
already seeing a decrease in showers/thunderstorms south of the
Ohio River with breaks in the clouds initiating surface heating.
(SEVERE THREAT) While heating will supply higher instability
values the lack of strong forcing may keep thunderstorm coverage
fairly isolated. Speaking specifically to the tornado
threat...Another limiting factor is that the tight surface low
pressure, which resulted in severe weather across parts of SW
Missouri yesterday, is becoming more stretched and elongated
along the Ohio River this morning. As a result, backed
southeasterly low level flow is becoming more southwesterly
across northern Kentucky. Nevertheless, if a strong storm is
able to develop within the warm sector, hail and locally
damaging winds are likely. DCAPE values and steep mid- level
lapse rates both support these threats. The primary issue will
be getting a strong storm to develop given the lack of strong
forcing.
Details regarding the wind advisory: Overall this morning, wind
gusts have been occurring in the 30-35 mph range across the
northwest portions of the advisory with 20-25 mph in the
southeast portion. To the west across Indiana and Illinois, wind
gusts have been increasing with 40-45 mph gusts and isolated
50+. Throughout the morning and into the afternoon,
northeasterly low-level jet will intensify, likely leading to an
increase in wind gusts across the advisory area. One limiting
factor initially will be the saturated inversion north of the
warm front. This should keep the 50-60 knots contained in the low-
level jet locked above the surface. As drying begins during the
late afternoon and evening hours, mixing will become more
efficient leading to wind gusts of 40-50 mph becoming more
frequent with occasional gusts near 55 mph. The time frame for
the highest wind gusts is currently expected between 6pm- 2am.
Will continue to monitor the situation for any adjustments in
the wind advisory location.
While few to no thunderstorms have kept locally heavy rainfall
to a minimum, a general flood threat is still possible given
the widespread moderate rain currently ongoing within a region
of increasing frontogenesis north of I-70 across west-central
Ohio. Will continue to closely monitor the potential for flood
advisory across this area later this afternoon.
Previous discussion (433 AM)...
A surface low will move across the area today. There will be
the potential for severe weather primarily across southeastern
portions of the forecast area closer to the area of low
pressure. Decent low level shear, low level lapse rates, DCAPE,
etc all support the potential for severe weather across southern
and southeastern portions of the region. This threat is
expected to end by evening. Moisture transport vectors indicate
the potential for some heavier rainfall values, primarily near
and just northwest of dayton. Cannot rule out that a flood
advisory or two might be needed.
Winds pick up today into tonight. Expanded the wind advisory in
time and in space.
&&
.SHORT TERM /FRIDAY/...
Precipitation will be exiting the area at the start of the short
term. Although drier air will be working into the area, there is
the potential for some cu during the day on Friday. High
temperatures on Friday are only expected to be in the 40s. Winds
will be gusty through the day, however they are not expected to
be as strong on Thursday into Thursday night.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
While drier air moving into the region with the center of a
strong surface high pressure from the Great Lakes settling south
through the region overnight, surface winds initially will stay
slightly elevated in the evening at about 10-15 kts and then
diminish as the center of the high sinks ESE. With very dry air
settling in/clear skies and diminishing north winds becoming ENE
toward 12z, expect lows to be below normal in the mid 20s for
Saturday morning.
Lighter east flow on Saturday with plenty of sun, but neutral
advection will keep daytime highs in the mid 50s. As the high
continues to slowly push east, temperatures Saturday nigh not quite
as cold with not as effective radiational cooling, with lows in the
low 30s. Flow becomes more southeast then south on Sunday so the
beginning of southerly flow will bring a warming trend beginning
Sunday with highs in the lower 60s, increasing to mid to upper 60s
with the region ahead of an approaching cold front on Tuesday.
Timing still somewhat uncertain here with ensembles differing, with
GEFS slightly faster than ECMWF ensemble solution a little slower,
not bringing in precipitation well into the region until closer to
00z Wednesday, which will see the approach of a broad trough and
ample SW flow to bring persistent chances of precipitation for
midweek. The ECMWF ensembles having a slightly more amplified ridge
over the SE/Gulf region, which could mean an active period mid-late
week.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
More persistent rain showers which have been affecting TAF
sites for much of the day have now pushed north. Continuing to
see some additional shower activity develop north of the front
as it moves south into northern Kentucky. A few pop up
thunderstorms are developing south of CVG/LUK so will maintain
mention of VCTS and CB until the development shifts east. CIGs
have been IFR with persistent LIFR at ILN. With the front
continuing to push south, CIGs ranging from 800-1200 feet will
prevail into the evening hours until drier air moves in
overnight, pushing CIGs to VFR.
Another restriction for area TAF sites will be the winds.
Already seeing winds gusting over 30 knots at DAY and these
conditions will increase into the evening hours for all area TAF
sites. Will maintain mention of LLWS with intense low level
winds increasing aloft. Winds decrease some but overall remain
elevated through the overnight period and into the Friday
morning with 25-35 knots still likely for all TAF sites.
OUTLOOK...No significant impacts expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 5 AM EDT Friday for OHZ026-034-035-042>046-
051>056-060>063-070>072.
KY...None.
IN...Wind Advisory until 5 AM EDT Friday for INZ050-058-059-066.
&&
SYNOPSIS...Novak
NEAR TERM...McGinnis/Novak
SHORT TERM...Novak
LONG TERM...JDR
AVIATION...McGinnisHazardous weather outlook, Mar 18, 4:11 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 411 AM EDT Thu Mar 18 2021 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>063-070>072- 190815- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Butler- Warren-Clinton- 411 AM EDT Thu Mar 18 2021 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EDT FRIDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>093-OHZ064-065-073-074-077-078-080-190815- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Pickaway-Fairfield-Ross-Hocking-Hamilton-Clermont-Highland- 411 AM EDT Thu Mar 18 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Gusty winds of 40 to 45 mph will be possible today into tonight. Showers and thunderstorms are expected today. Some of the storms may be severe, with damaging winds and large hail being the primary threats. A tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, while following all local, state and CDC guidelines. KYZ094>100-OHZ079-081-082-088-190815- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams-Pike- Scioto- 411 AM EDT Thu Mar 18 2021 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms are expected today. Some of the storms may be severe, with damaging winds, large hail, and the potential for isolated tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Mar 18, 1:23 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
123 PM EDT Thu Mar 18 2021
KYZ094-095-181800-
Owen KY-Grant KY-
123 PM EDT Thu Mar 18 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GRANT AND NORTH
CENTRAL OWEN COUNTIES UNTIL 200 PM EDT...
At 123 PM EDT, radar indicated a strong thunderstorm 7 miles north of
Owenton, moving northeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Dry Ridge, Elliston and Eagle Hill.
This includes I-75 in Kentucky near mile marker 158.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3866 8483 3877 8473 3877 8471 3867 8459
3860 8480
TIME...MOT...LOC 1723Z 229DEG 13KT 3864 8480
CampbellLocal storm report, Mar 18, 1:49 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
149 PM EDT THU MAR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD SIDNEY 40.29N 84.16W
03/18/2021 SHELBY OH 911 CALL CENTER
HIGH WATER AND FLOODING REPORTED ON FAIR ROAD AND RUSSELL
ROAD
&&
BPSpecial weather statement, Mar 18, 2:24 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Wilmington OH 224 PM EDT Thu Mar 18 2021 KYZ097-099-OHZ079-081-181900- Mason KY-Bracken KY-Adams OH-Brown OH- 224 PM EDT Thu Mar 18 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MASON...EAST CENTRAL BRACKEN...SOUTHEASTERN BROWN AND WEST CENTRAL ADAMS COUNTIES UNTIL 300 PM EDT... At 223 PM EDT, radar indicated a strong thunderstorm near Ripley, moving east at 30 mph. STORM HAZARDS INCLUDE... Winds to 35 mph... One half inch diameter hail... Locations impacted include... Maysville, Ripley, Aberdeen, Decatur, Dover, Germantown, Minerva, Redoak, South Ripley and Tuckahoe. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3865 8396 3874 8396 3887 8371 3871 8360 TIME...MOT...LOC 1823Z 247DEG 27KT 3871 8389 Campbell
Special weather statement, Mar 18, 2:31 PM EDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Wilmington OH 231 PM EDT Thu Mar 18 2021 INZ073>075-080-KYZ089>100-OHZ064-065-073-074-077>082-088-190315- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Pickaway-Fairfield-Ross-Hocking-Hamilton-Clermont-Brown-Highland- Adams-Pike-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Circleville, Lancaster, Pickerington, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 231 PM EDT Thu Mar 18 2021 ...GUSTY WINDS THIS EVENING AND THROUGH THE OVERNIGHT... Winds will increase this evening to between 15 and 25 mph with gusts between 35 and 40 mph. Isolated gusts above 40 mph are possible. With earlier rain leading to saturated soils, power outages will be possible. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects.
Local storm report, Mar 18, 2:43 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
243 PM EDT THU MAR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD CELINA 40.55N 84.57W
03/18/2021 MERCER OH TRAINED SPOTTER
HIGH WATER AND FLOODING REPORTED ALONG ROUTE 127 NEAR THE
ST MARYS RIVER
&&
BPSpecial weather statement, Mar 18, 3:32 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 332 PM EDT Thu Mar 18 2021 OHZ081-088-182000- Scioto OH-Adams OH- 332 PM EDT Thu Mar 18 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ADAMS AND NORTHWESTERN SCIOTO COUNTIES UNTIL 400 PM EDT... At 332 PM EDT, radar indicated a strong thunderstorm 9 miles northeast of Rome, moving east at 35 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Locations impacted include... Portsmouth, Rosemount, Blue Creek, Otway, Lombardsville, Mcdermott, Bear Creek, West Portsmouth, Wamsley, Cedar Mills and Turkey Creek Lake. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3871 8335 3883 8340 3896 8308 3875 8295 TIME...MOT...LOC 1932Z 250DEG 30KT 3878 8330 Campbell
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:01 PM EDT | Areal Flood Advisory | ILN | Auglaize, Champaign, Darke, Logan, Mercer, Miami and 1 more | 4 hr |
| Mar 18, 1:23 PM EDT | Special Weather Statement | ILN | Grant | 37 min |
| Mar 18, 2:24 PM EDT | Special Weather Statement | ILN | Mason | 36 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.